Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 13, 1999, 3:00 PM EDT for Gratiot County, Michigan. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1999, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 13, 1999, 4:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Gratiot County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:10 PM EDT | Thunderstorm Wind | Sumner, MI | Downed trees and limbs were reported by law enforcement in Gratiot County. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WUUS1 KGRR 131901 RRA SVRGRR MIC057-132000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT SUN JUN 13 1999 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRATIOT COUNTY IN CENTRAL LOWER MICHIGAN * UNTIL 400 PM EDT * AT 257 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ALMA OR 8 MILES WEST OF ITHACA... MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ITHACA AROUND 310 PM EDT ELM HALL AROUND 310 PM EDT ALMA AROUND 320 PM EDT ST LOUIS AROUND 330 PM EDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. MWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:40 AM EDT, 8 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 6:40 AM EDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 640 AM EDT SUN JUN 13 1999 RADAR TRENDS AND THE LATEST RUC SHOWING THAT THE AREA OF HEAVY RAIN OVER IL WILL LIFT INTO SW LOWER MI OVER THE NEXT COUPLE OF HOURS. WILL INCREASE PROBABILITIES OF RAIN TO CATEGORICAL FOR MY SOUTHERN COUNTIES. ALSO WILL ADD HEAVY RAIN WORDING AS WELL. .GRR...NONE. MJS
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.